Alert archive / Colorado / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 115, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Aug 11, 2011, 7:45 PM MDT for Bent County, Kiowa County, Prowers County, Colorado. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2011, 7:45 PM MDT (01:45 UTC)
- Expired
- Aug 11, 2011, 8:30 PM MDT
- In force
- 45 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Bent County, CO, Kiowa County, CO, Prowers County, CO
The radar
The Pueblo radar (KPUX), 141 km from the middle of the area, began a volume at 01:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 1.8 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4545 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
996 WUUS55 KPUB 120145 SVRPUB COC011-061-099-120230- /O.NEW.KPUB.SV.W.0115.110812T0145Z-110812T0230Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 745 PM MDT THU AUG 11 2011 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN BENT COUNTY IN SOUTHEAST COLORADO... SOUTH CENTRAL KIOWA COUNTY IN SOUTHEAST COLORADO... NORTHWESTERN PROWERS COUNTY IN SOUTHEAST COLORADO... * UNTIL 830 PM MDT * AT 744 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR NEEGRONDA RESERVOIR...OR 18 MILES NORTHWEST OF LAMAR...AND MOVING SOUTHEAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... LAMAR...SWEETWATER RESERVOIR...NEEGRONDA RESERVOIR...MCCLAVE... NEENOSHE RESERVOIR...QUEENS RESERVOIR AND WILEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3826 10225 3788 10264 3824 10303 3845 10280 TIME...MOT...LOC 0146Z 301DEG 18KT 3827 10283 WIND...HAIL 70MPH 1.00IN $$ KAM
2 follow-up statements
809 WWUS55 KPUB 120202 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 802 PM MDT THU AUG 11 2011 COC011-061-099-120230- /O.CON.KPUB.SV.W.0115.000000T0000Z-110812T0230Z/ PROWERS CO-BENT CO-KIOWA CO- 802 PM MDT THU AUG 11 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL KIOWA...NORTHEASTERN BENT AND NORTHWESTERN PROWERS COUNTIES UNTIL 830 PM MDT... AT 758 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF NEEGRONDA RESERVOIR...OR 15 MILES NORTHWEST OF LAMAR...MOVING SOUTHEAST AT 10 MPH. LOCATIONS IMPACTED INCLUDE... LAMAR...WILEY AND MCCLAVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3843 10274 3826 10225 3788 10264 3824 10303 TIME...MOT...LOC 0203Z 335DEG 9KT 3822 10282 WIND...HAIL 70MPH 1.00IN $$ KAM
378 WWUS55 KPUB 120220 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 820 PM MDT THU AUG 11 2011 COC011-061-099-120231- /O.EXP.KPUB.SV.W.0115.000000T0000Z-110812T0230Z/ PROWERS CO-BENT CO-KIOWA CO- 820 PM MDT THU AUG 11 2011 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL KIOWA... NORTHEASTERN BENT AND NORTHWESTERN PROWERS COUNTIES WILL EXPIRE AT 830 PM MDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY...HOWEVER SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM. LAT...LON 3843 10274 3826 10225 3788 10264 3824 10303 TIME...MOT...LOC 0221Z 335DEG 9KT 3818 10280 $$ KAM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 3:07 PM MDT, 4 hours 38 minutes earlier.
Area forecast discussion, Aug 11, 3:07 PM MDT, 4 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 307 PM MDT THU AUG 11 2011 .SHORT TERM... (TONIGHT AND FRIDAY) ...A COUPLE SEVERE STORMS POSSIBLE THROUGH THIS EVENING... CURRENTLY...AS OF 200 PM A FEW STORMS HAVE DEVELOPED OVER THE MOUNTAINS...PIKES PEAK REGION...AND SOUTHERN I-25 CORRIDOR. STORMS ARE PRETTY LOW-TOPPED SO FAR...WITH PRETTY DRY AIR OVER THE FRONT RANGE. POCKET OF DRY AIR HAS PUSHED INTO N EL PASO COUNTY...WITH DEWS IN 30S INTERSPERSED WITH 40S OVR THE PALMER DVD. SO...MODEL CAPE APPEARS OVERDONE ESPECIALLY CLOSER TO THE MTNS...WITH MIXED LAYER CAPES IN THE 1000-1500 J/KG RANGE PROBABLY MORE REPRESENTATIVE THAN THE 2-3000 THAT SBCAPE IS SHOWING. STILL EXPECT THAT A COUPLE TO SEVERAL STORMS COULD GO SVR LATE THIS AFTERNOON AND EVE AS THEY MOVE EWD INTO THE BETTER MOISTURE. MAIN THREATS WOULD BE LOCAL WIND GUSTS TO 65 MPH AND HAIL TO AN INCH OR GREATER. CONVECTION SHOULD MOVE EWD INTO KS THIS EVENING...WITH CLEARING NOTED OVERNIGHT. LOW CLOUDS TONITE WILL BE LIMITED TO CONVECTIVE DEBRIS FROM EARLIER IN THE EVE. FRIDAY...EXPECT DRY AIR TO CONTINUE TO MOVE IN FROM THE N AND W. A WEAK NRNLY/ERLY PUSH WILL MOVE OVR THE PLAINS IN THE AFTERNOON...LEADING TO MODEST UPSLOPE CONDITIONS...BUT MOISTURE WILL BE LACKING. COULD SEE SOME ISOLD STORMS DEVELOP LATE OVR THE HYR TRRN...BUT WIDESPREAD PRECIP IS NOT LIKELY. HAVE LEFT SILENT POPS OVR THE PLAINS...BUT EXPECTED COVERAGE IS TOO LITTLE TO MENTION IN THE FORECAST. BEST CHANCE WILL BE OVR THE CO-NM BORDER. TEMPS TOMORROW SHOULD BE SIMILAR TO THE TEMPS TODAY...MAYBE A DEG OR TWO COOLER DUE TO THE WEAK UPSLOPE FLOW IN THE AFTERNOON. ROSE .LONG TERM... (FRIDAY NIGHT THROUGH THURSDAY) FLOW TURNS EASTERLY BEHIND THE FRONT FRIDAY NIGHT ADVECTING UPPER 50S/LOWER 60S DEW POINTS WESTWARD BACK INTO SOUTHEAST COLORADO. BOTH NAN AND GFS ARE PRINTING OUT SOME LIGHT PCPN ACROSS THE FAR SOUTHEAST PLAINS AFTER MIDNIGHT WITH WAA OCCURRING ABOVE THE FRONTAL BOUNDARY TO THE SOUTH. HAVE MAINTAINED SOME LOW ISOLATED POPS FOR THIS REGION...THOUGH CUT BACK ON ITS NORTHWARD EXTENT SOME AS SFC FRONT POSITION SHOULD BE WELL TO THE SOUTH ACROSS EAST CENTRAL NM. AFTER A DRIER DAY FRIDAY...POPS SHOULD START TO RAMP UP AGAIN FOR SATURDAY AS MOISTURE BEGINS TO INCREASE ACROSS THE SOUTH CENTRAL AND SOUTHWEST...AS THE MONSOON PLUME BEGINS TO SHIFT BACK NORTHWARD. THIS STILL APPEARS TO BE MORE OF A TRANSITION DAY THOUGH...AS BRUNT OF HIGHER SPECIFIC HUMIDITIES WITHIN THE MONSOON TAP STAYS OFF TO THE SOUTH AND WEST OF THE AREA. WILL SPREAD SCATTERED POPS OVER THE MOUNTAINS SAT AFTN...WITH SCT POPS SPREADING EASTWARD ACROSS THE PLAINS IN THE EVENING. THREAT WITH THUNDERSTORMS ACROSS THE SAN LUIS VALLEY/SW AND CEN MTS WILL TRANSITION MORE TOWARDS HEAVY RAIN...WHILE ON THE PLAINS...DEEP LAYER SHEARS WILL BE RUNNING 30-40 KTS BENEATH MODEST NORTHWEST FLOW ALOFT. IF DEW POINTS CAN STAY IN THE 50S ACROSS THE PLAINS ON SATURDAY...WE COULD BE DEALING WITH AROUND 1000 J/KG WITH A MARGINAL THREAT FOR STRONG TO SEVERE THUNDERSTORMS. HOWEVER DRIER GFS IS MUCH LOWER IN THE CAPE DEPARTMENT. WILL MAINTAIN SCATTERED POPS IN THE GRIDS FOR MOST AREAS. FOR NOW THINK SEVERE THREAT WILL BE MINIMAL THIS DAY AS BUILDING RIDGE ALOFT SHOULD HELP TO DECREASE DEEP LAYER SHEARS. SAT NIGHT/SUNDAY...MONSOON PLUME SHIFTS NORTH AND EASTWARD WITH LAYER SPECIFIC HUMIDITIES RISING SUBSTANTIALLY. DEEP LAYER SHEARS DECREASE FURTHER...AND MAIN THREAT WITH THUNDERSTORMS WILL TRANSITION TOWARDS HEAVY RAIN. GOING GRIDS HAVE SCATTERED POPS FOR ALL AREAS WHICH STILL LOOKS GOOD. THERE ARE STILL SOME DIFFERENCES IN THE DETAILS ACROSS THE PLAINS WITH THE SFC DEW POINTS MUCH HIGHER IN THE GFS THAN IN THE NAM. THUS FOCUS FOR CONVECTION ACROSS THE PLAINS IS STILL SOMEWHAT UNCERTAIN. HOWEVER MTN AREAS LOOK PRETTY GOOD. HAVE BUMPED POPS UP INTO THE HIGH SCT CATEGORY. LATER SHIFTS MAY NEED TO BUMP THEM UP FURTHER IF MODELS HOLD THEIR COURSE. SOUTHWEST FLOW BEGINS TO CUT DOWN THE UPPER LEVEL RIDGE FOR EARLY NEXT WEEK...WITH DRYING SPREADING IN FROM THE WEST. DRY LINE WILL BE WAVERING EAST AND WEST ACROSS THE PLAINS EACH DAY...AND COULD BE THE FOCUS FOR CONVECTION EACH AFTERNOON AND EVENING. FOR NOW...DEW POINTS AND RESULTANT CAPES ACROSS THE PLAINS DO NOT LOOK HIGH ENOUGH FOR A WIDESPREAD SEVERE THREAT...THOUGH WITH INCREASED FLOW ALOFT...DEEP LAYER SHEARS COULD BE STRONG ENOUGH FOR ROTATING STORMS. WILL HAVE TO SEE HOW THIS EVOLVES. MEANWHILE...THERE WILL STILL BE ENOUGH RESIDUAL MOISTURE OVER THE AREA TO FOR ISOLATED TO SCT MTN POPS EACH DAY. PRECIPITATION POTENTIAL MAY RAMP UP AGAIN FOR THURSDAY AS THE NEXT COLD FRONT DROPS THROUGH THE PLAINS AND MONSOON PLUME SHIFTS BACK OVER THE REGION. -KT && .AVIATION... MAIN AVN CONCERN WILL BE SCT TS THIS AFTERNOON AT ALL THREE TAF SITES. A COUPLE OF THESE STORMS COULD PRODUCE GUSTY OUTFLOW AND MAYBE SOME SMALL GR INVOF THE SITES. STORMS SHOULD MOVE E OF THE AREA...OVR THE SERN CO PLAINS...AFTER ABOUT 00Z THIS AFTERNOON/EVE. VFR CONDITIONS EXPECTED TO CONTINUE THRU FRI WITH GENERALLY LIGHT ENVIRONMENTAL WINDS. ROSE && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 44/31
Hazardous weather outlook, Aug 11, 11:55 AM MDT, 7 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1155 AM MDT THU AUG 11 2011 COZ058>089-093>099-121800- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1155 AM MDT THU AUG 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT A FEW SEVERE THUNDERSTORMS ARE EXPECTED TODAY OVER THE EASTERN PLAINS OF COLORADO. THE PRIMARY THREAT FROM THESE STORMS WILL BE HAIL TO 1.5 INCHES IN DIAMETER AND WIND GUSTS TO 65 MPH. ALTHOUGH SEVERE WEATHER MAY OCCUR ACROSS ALL OF THE PLAINS TODAY...THE BEST CHANCE OF SEVERE STORMS WILL BE EAST OF A LINE FROM LA JUNTA TO KIM. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND EAST OF THE MOUNTAINS BY MID AFTERNOON AND MOVE EAST ONTO THE PLAINS DURING THE LATE AFTERNOON AND EVENING HOURS. AS THE STORMS ENCOUNTER A MORE UNSTABLE ATMOSPHERE OVER THE EASTERN PLAINS...THEY WILL INTENSIFY WITH A FEW OF THE STORMS BECOMING SEVERE. A FEW STORMS WILL ALSO FORM OVER THE MOUNTAINS AND VALLEYS TODAY. ALL STORMS TODAY COULD PRODUCE CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY MONSOON FLOW WILL RETURN TO THE REGION SATURDAY AND SUNDAY. SCATTERED THUNDERSTORMS WILL BE LIKELY WITH LOCALLY HEAVY RAIN AND FREQUENT CLOUD TO GROUND LIGHTNING POSSIBLE ACROSS ALL AREAS. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE LIKELY THIS AFTERNOON AND EVENING OVER THE EASTERN PLAINS. 44/44
In the hours before
Local storm report, Aug 11, 2:37 PM MDT, 5 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
237 PM MDT THU AUG 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM FUNNEL CLOUD 24 NW ALAMOSA 37.71N 106.18W
08/11/2011 RIO GRANDE CO PUBLIC
WHITE SPIRAL FUNNEL REPORTED APPROXIMATELY 1/2 WAY DOWN
TO THE GROUND LASTING ABOUT 1 MINUTE.
&&
LWSpecial weather statement, Aug 11, 3:03 PM MDT, 4 hours 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 303 PM MDT THU AUG 11 2011 COZ081-082-085-112130- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PIKES PEAK ABOVE 11000 FT-TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT- 303 PM MDT THU AUG 11 2011 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTHEASTERN TELLER COUNTY IN CENTRAL COLORADO... WEST CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO... THIS INCLUDES...SOUTHWESTERN COLORADO SPRINGS. AT 259 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR PIKES PEAK...OR 16 MILES SOUTHWEST OF COLORADO SPRINGS...WHICH WAS MOVING TOWARD THE EAST AT 20 MPH. LOCATIONS IMPACTED INCLUDE... EXTREME SOUTHWESTERN COLORADO SPRINGS. WINDS AROUND 55 MPH...PENNY TO NICKEL SIZE HAIL...HEAVY RAIN AND HAZARDOUS LIGHTNING ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, Aug 11, 5:19 PM MDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 519 PM MDT THU AUG 11 2011 COZ093-094-097-099-120000- EASTERN LAS ANIMAS COUNTY-LA JUNTA VICINITY/OTERO COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 519 PM MDT THU AUG 11 2011 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EXTREME NORTHWESTERN BACA COUNTY IN SOUTHEAST COLORADO... EXTREME SOUTHWESTERN BENT COUNTY IN SOUTHEAST COLORADO... NORTHEASTERN LAS ANIMAS COUNTY IN SOUTHEAST COLORADO... SOUTHEASTERN OTERO COUNTY IN SOUTHEAST COLORADO... AT 517 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 16 MILES SOUTH OF HIGBEE...OR 30 MILES SOUTH OF LA JUNTA...WHICH WAS MOVING TOWARD THE EAST AT 20 MPH. THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF EXTREME SOUTHWESTERN BENT COUNTY...EXTREME NORTHWESTERN BACA COUNTY AND NORTHEASTERN LAS ANIMAS COUNTY. PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. KAM
Special weather statement, Aug 11, 5:39 PM MDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 539 PM MDT THU AUG 11 2011 COZ095-096-120045- EASTERN KIOWA COUNTY-WESTERN KIOWA COUNTY- 539 PM MDT THU AUG 11 2011 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... KIOWA COUNTY IN SOUTHEAST COLORADO... AT 535 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11 MILES WEST OF KIT CARSON...OR 48 MILES NORTHWEST OF LAMAR...WHICH WAS MOVING TOWARD THE SOUTHEAST AT 20 MPH. LOCATIONS IMPACTED INCLUDE... EADS. TOWNER. SWEETWATER RESERVOIR. SHERIDAN LAKE. QUEENS RESERVOIR. NEENOSHE RESERVOIR. NEEGRONDA RESERVOIR. CHIVINGTON. BRANDON. PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. HAIL TO 1/2 INCH IN DIAMETER HAS ALREADY BEEN REPORTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. KAM
Special weather statement, Aug 11, 6:24 PM MDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 624 PM MDT THU AUG 11 2011 COZ093-097-120100- LA JUNTA VICINITY/OTERO COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- 624 PM MDT THU AUG 11 2011 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... BENT COUNTY IN SOUTHEAST COLORADO... EAST CENTRAL OTERO COUNTY IN SOUTHEAST COLORADO... AT 621 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10 MILES NORTHEAST OF HIGBEE...OR 14 MILES SOUTHEAST OF LA JUNTA...WHICH WAS MOVING TOWARD THE EAST AT 15 MPH. LOCATIONS IMPACTED INCLUDE... JOHN MARTIN RESERVOIR. CADDOA. PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. KAM
Special weather statement, Aug 11, 7:40 PM MDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 740 PM MDT THU AUG 11 2011 COZ089-093-095>098-120245- CROWLEY COUNTY-EASTERN KIOWA COUNTY-LA JUNTA VICINITY/OTERO COUNTY-LAMAR VICINITY/PROWERS COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-WESTERN KIOWA COUNTY- 740 PM MDT THU AUG 11 2011 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... BENT COUNTY IN SOUTHEAST COLORADO... EXTREME EAST CENTRAL CROWLEY COUNTY IN SOUTHEAST COLORADO... KIOWA COUNTY IN SOUTHEAST COLORADO... NORTHEASTERN OTERO COUNTY IN SOUTHEAST COLORADO... PROWERS COUNTY IN SOUTHEAST COLORADO... THIS INCLUDES...LAMAR. AT 735 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS 6 MILES WEST OF NEEGRONDA RESERVOIR...OR 21 MILES NORTHWEST OF LAMAR...WHICH WAS MOVING TOWARD THE EAST AT 10 MPH. LOCATIONS IMPACTED INCLUDE... EADS. MCCLAVE. SWEETWATER RESERVOIR. NEEGRONDA RESERVOIR. NEENOSHE RESERVOIR. WILEY. TOWNER. SHERIDAN LAKE. QUEENS RESERVOIR. LAMAR. HOLLY. HARTMAN. GRANADA. CHIVINGTON. BRISTOL. BRANDON. PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE EXPECTED WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. KAM
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 7:00 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Kiowa, Prowers | 45 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.